Alert archive / Ohio / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 36, NWS Cleveland, OH

April 21, 2006Erie County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Apr 21, 2006, 4:01 PM EDT for Erie County, Ohio. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 21, 2006, 4:01 PM EDT (20:01 UTC)
Expired
Apr 21, 2006, 4:45 PM EDT
In force
44 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Erie County, OH

The radar

The Cleveland radar (KCLE), 65 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.0 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2006-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2006-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2097 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 212001
SVRCLE
OHC043-212045-
/O.NEW.KCLE.SV.W.0036.060421T2001Z-060421T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
401 PM EDT FRI APR 21 2006

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ERIE COUNTY IN NORTH CENTRAL OHIO

* UNTIL 445 PM EDT

* AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS  
  STORM WAS LOCATED NEAR   MILAN...AND MOVING NORTH AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE SANDUSKY AND HURON.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

LAT...LON 4146 8268 4147 8267 4148 8269 4149 8268
      4146 8265 4145 8266 4145 8264 4140 8255
      4140 8245 4128 8246 4129 8271 4146 8273

$$

MRD
2 follow-up statements
000 
WWUS51 KCLE 212033
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
431 PM EDT FRI APR 21 2006

OHC043-212045-
/O.CON.KCLE.SV.W.0036.000000T0000Z-060421T2045Z/
ERIE OH-
431 PM EDT FRI APR 21 2006


...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 445 PM EDT FOR ERIE 
COUNTY...

AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED NEAR HURON...AND MOVING NORTH AT 15 MPH. 
OTHER STORMS THAT WERE ALSO CAPABLE OF PRODUCING HAIL TO PENNY SIZE 
WERE LOCATED NEAR MILAN...MOVING NORTH AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SANDUSKY...
  MILAN...
  HURON...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 
MPH...DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. 
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF 
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT 
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

LAT...LON 4146 8268 4147 8267 4148 8269 4149 8268
      4146 8265 4145 8266 4145 8264 4140 8255
      4140 8245 4128 8246 4129 8271 4146 8273

$$

MRD
000 
WWUS51 KCLE 212046
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
445 PM EDT FRI APR 21 2006

OHC043-212055-
/O.EXP.KCLE.SV.W.0036.000000T0000Z-060421T2045Z/
ERIE OH-
445 PM EDT FRI APR 21 2006

...THE SEVERE THUNDERSTORM WARNING FOR ERIE COUNTY WILL EXPIRE AT 445
PM EDT...

RADAR INDICATED SCATTERED THUNDERSTORMS WERE STILL ACROSS ERIE 
COUNTY. SOME OF THESE STORMS WILL PRODUCE HEAVY RAIN AND SMALL 
HAIL...AS WELL AS OCCASIONAL LIGHTNING. USE CAUTION IF OUTDOORS THIS 
EVENING.

LAT...LON 4146 8268 4147 8267 4148 8269 4149 8268
      4146 8265 4145 8266 4145 8264 4140 8255
      4140 8245 4128 8246 4129 8271 4146 8273

$$

MRD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 2:45 PM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, Apr 21, 2:45 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
245 PM EDT FRI APR 21 2006

.SHORT TERM(TONIGHT-SUNDAY)...
WARM FRONT THRU EXTREME NORTHEAST OHIO WITH WEAK COLD FRONT
EXTENDING FROM FAR WESTERN OHIO INTO WESTERN KY. THIS COLD FRONT
WILL MOVE THROUGH OHIO OVERNIGHT EXPECTING TO REACH WRN PA BY
MORNING. WEAK WAVE TO RIDE UP ALONG THE FRONT INTO EASTERN
OHIO EARLY TONIGHT WITH UPPER LEVEL S/W MOVING NE INTO THE UPPER
OHIO VALLEY WITH SHOWERS AND THUNDERSTORMS BECOMING MORE NUMEROUS.
WILL GO WITH CHANCE POPS FAR WEST...LIKELY CENTRAL AND CATEGORICAL
POPS EAST. FRONT THEN MOVES SLOWLY EAST DURING THE DAY WHILE UPPER
LEVEL CLOSED LOW MOVES TO LOWER MICHIGAN BY SATURDAY EVENING. EXPECT
LIKELY SHOWERS STILL WITH THE FRONT TOMORROW MORNING EAST...CHANCE
CENTRAL. SHOULD BE BREAK FOR AWHILE BUT THEN CHANCE OF SHOWERS AGAIN
DURING THE AFTERNOON AS THE UPPER LOW MOVES INTO LOWER MICHIGAN. AS
THE LOW ROTATES SLOWLY EAST INTO THE LOWER LAKES SUNDAY EVENING THE
CHANCE OF SHOWERS WILL CONTINUE SATURDAY NIGHT INTO SUNDAY NIGHT.

&&

.LONG TERM( MONDAY-FRIDAY)...
NO BIG CHANGES WERE MADE IN THE EXTENDED FORECAST WHILE FOLLOWING
HPC MANUAL PROGS FAIRLY CLOSELY WITH SFC FEATURES GO. UPPER LEVEL
LOW OVER EASTERN GREAT LAKES AT THE END OF THE SHORT TERM FORECAST
MOVES OFF NEW ENG COAST EARLY IN PERIOD AND APPEARS TO BE HANDLED
FAIRLY WELL BY MODELS. SECOND UPPER LOW DROPS TO THE JAMES BAY AREA
MID WEEK WITH LARGE TROUGH OVER THE GREAT LAKES REGION WHICH LINGERS
TO THE END OF THE PERIOD THOUGH SHIFTING SOMEWHAT TO THE NE. 00Z GFS
AND ECWMF FAIRLY CLOSE WITH THIS UPR LOW AND SFC FEATURES THOUGH 06Z
GFS QUITE DIFFERENT. HPC GUID IS RATHER CLOSE TO BLEND OF 00Z ECWMF
AND GFS ENS FORECAST. WEAK COLD FRONT MOVES THROUGH LATE MONDAY
NIGHT EARLY TUESDAY FOR CHANCE OF SHOWERS. THEN ANOTHER WEAK COLD
FRONT/TROF TO MOVE THROUGH WEDNESDAY AND CARRIED LOW CHC POPS WITH
IT. THIS IS FOLLOWED BY A SURFACE HIGH PRESSURE MOVING IN FOR
THURSDAY AND FRIDAY. TEMPERATURES INITIALLY CLOSE TO NORMAL THEN
TREND TO BELOW NORMAL MID WEEK THEN WARMING BACK UP CLOSE TO NORMAL
AS THE HIGH PRESSURE MOVES EAST ON FRIDAY.

&&

.AVIATION(18Z-18Z)...
COMPLICATED WEATHER.  SYNOPTIC FEATURES ACROSS THE AREA INCLUDE A
WARM FRONT EXTENDING ACROSS NORTHEAST OHIO...WITH DEWPOINTS STILL IN
THE 30S NORTH OF THIS FRONT AND IN THE MID 50S SOUTH.  THEN THE
REMNANTS OF A COLD FRONT CUT THROUGH WESTERN OH SOUTH TO THE MID
MISSISSIPPI VALLEY.  A BROAD AREA OF LOW PRESSURE ENCOMPASSES THE
WHOLE REGION WITH A NEARLY STATIONARY CLOSED UPPER LOW ACROSS WI/MN
AND A FEW SHORTWAVES MOVING ACROSS THE LOWER MISS R. AND TN R.
VALLEYS TO THE OHIO VALLEY.

WHAT IS EXPECTED IS WITH THE HEATING OF THE DAY AND THE ADDITIONAL
LIFT PROVIDED BY THE APPROACHING SHORTWAVES FROM THE
SOUTHWEST...SHRA/TS SHOULD BEGIN TO DEVELOP IN THE LATE AFTERNOON
HOURS AND CARRY US INTO THE EARLY EVENING ACROSS ALL BUT THE WESTERN
TAF SITES.  THE WESTERN SITES MAY MISS OUT ON THE THUNDER AND AT
MOST GET A BRIEF SHOWER.  INCREASED MOISTURE WILL POOL ALONG AND TO
THE EAST OF THE NEARLY STATIONARY FRONT CUTTING THROUGH CENTRAL OHIO
WHICH WILL CONTINUE THE RA THREAT FOR MUCH OF THE NIGHT.  AS THE
UPPER LOW FROM THE MIDWEST NEARS...THIS FRONTAL SYSTEM WILL PUSH OFF
TO THE EAST AND PROVIDE A DRY SLOT TOWARD MORNING.  WINDS IN THE
AREA WILL REMAIN RELATIVELY LIGHT WITH WEAK PRESSURE GRADIENT...AND
THEREFORE SLOW STORM MOTIONS AS WELL. IF ALL OF THIS PANS OUT...SOME
MVFR OR IFR CIGS/VIS MAY DEVELOP TOWARD MORNING WITH THIS DRYING
ALOFT...ESPECIALLY FOR MORE WESTERN SITES.  THE ANTICIPATED DRY SLOT
SHOULD KEEP THINGS DRY FOR AT LEAST THE FIRST HALF OF THE DAY.  FOR
THE REST OF THE WEEKEND THE WRAP AROUND MOISTURE AND THE COLD POOL
FROM THE UPPER LOW PASSING OVERHEAD WILL YIELD ADDITIONAL SCATTERED
SHOWERS.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.

&&

SHORT TERM...WCR
LONG TERM...WCR
AVIATION...OUDEMAN
Hazardous weather outlook, Apr 21, 5:07 AM EDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
507 AM EDT FRI APR 21 2006

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-220915-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
507 AM EDT FRI APR 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND
NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 5:05 PM EDTSevere Thunderstorm WarningCLEHuron25 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.